Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Aug 25, 2021, 5:49 PM EDT for Pike County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 5:49 PM EDT (21:49 UTC)
- Expired
- Aug 25, 2021, 6:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Jackson, KY
- Hail
- 0.50 in
- Wind
- 40
County Pike County, KY
The radar
The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WWUS83 KJKL 252149
SPSJKL
Special Weather Statement
National Weather Service JACKSON KY
549 PM EDT Wed Aug 25 2021
KYZ120-252215-
Pike KY-
549 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of central Pike County
through 615 PM EDT...
At 548 PM EDT, Doppler radar was tracking a strong thunderstorm over
Garden Village, or near Pikeville, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Fishtrap Lake and Marrowbone around 600 PM EDT.
Phyllis around 605 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3744 8252 3750 8247 3745 8230 3732 8242
TIME...MOT...LOC 2148Z 304DEG 17KT 3743 8245
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
HASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Aug 25, 4:30 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 25, 4:30 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 430 PM EDT Wed Aug 25 2021 .SHORT TERM...(This evening through Thursday night) Issued at 430 PM EDT WED AUG 25 2021 The current upper level pattern features high pressure centered over the Central Plains, with ridging extending trough parts of the Mississippi and Tennessee Valleys. Another high is centered over the Atlantic, off the east coast of the CONUS. Between these two high pressure centers, a short wave trough sits over the Ohio Valley and the northern part of the Mid Atlantic states. Along the upper west coast, a long wave trough continues to progress eastward. At the surface, high pressure is located to our south and east. A cold front is located near the Wisconsin/Minnesota border, draped southwest into parts of northern Iowa and eastern Nebraska. A stationary boundary snakes through parts of central Iowa, central Kansas, and back through Colorado. Convection has popped up in the northern counties as the short wave trough slowly dips southward and heights aloft lower. Current temps are in the upper 80s to around 90, except where convection has occurred, dropping temps into the mid 70s. Sensible weather will be unsettled for the most part through the short term. Showers and storms are possible into the evening in the northern counties and along the higher terrain in the south. Any development should dissipate after sunset. A lull in precipitation chances is expected during the over night and early morning hours. Tomorrow will feature better chances for showers and storms across all of eastern Kentucky as the short wave continues to slowly move south/southeast toward West Virginia and the Mid Atlantic. PWAT values Will steadily increase fro 1.5 inches to around 1.75 inches by tomorrow afternoon, aided by return flow from the high pressure center that sits over the western Atlantic. Increased low level moisture and lowering heights aloft will support more scattered convection during the afternoon hours with better areal coverage than today. Temperatures will not be as warm tomorrow as a wider area of convection is expected and cloud cover over the area increases. Highs will still reach into the upper 80s at most locations. Convection may run into the overnight hours as the short wave influences continue to be felt. Lows will be in the upper 60s to low 70s each night .LONG TERM...(Thursday night through Tuesday) Issued at 335 AM EDT WED AUG 25 2021 The primary weather features in the extended will be a large subtropical high pressure ridge parked off the southeast CONUS, and a large trough of low pressure aloft moving onshore in the Pacific Northwest to begins he period. The ridge will keep a steady flow of warm and muggy GMEX air pumping into the area to begin the extended. This ridge will weaken a bit as the upper northwestern trough move our way, however, which will lead the way to diurnally driven showers and thunderstorms Friday, Saturday, and Sunday. The activity will peak during the afternoon and evening hours, when moisture and instability will both be maximized. The weather should become more active to begin the new work week, as a cold front approaches from the north, and perhaps even temporarily stalls out over our area. Monday and Tuesday could see periods of afternoon and evening showers and storms, which could be numerous at times. The first few days of the extended will continue to see above normal temperatures around the area, with daily highs maxing out in the upper 80s to lower 90s, along with nightly lows in the upper 60s. Once the cold front clears the area Monday night and Tuesday, we should see cooler daytime temperatures for a bit, as winds shift the southwest to the north during frontal passage. Highs on Tuesday may only reach the lower 80s around eastern Kentucky. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) ISSUED AT 154 PM EDT WED AUG 25 2021 High pressure remains in control today, with most locations expected to remain dry. However, the remnants of an upstream MCS has resulted in an uptick of moisture and clouds across the northern portion of the state, followed by the development of isolated to scattered showers and thunderstorms in this area (including near KSYM). These showers/storms should mainly remain in the northern CWA, so did not include mention at the other TAF sites at this time...though an isolated shower/storm can't completely be ruled out. Any activity should quickly dissipate by this evening, and clouds will clear out. Another night of fog development is expected, especially in the deeper river valleys. Based off of conditions that occurred last night/early this morning, and the latest model guidance, trended TAF sites towards Cat C/IFR at 1 SM VIS by 9Z. Will continue to monitor the conditions and latest guidance as we head into the overnight to fine tune this better if possible. Fog should dissipate during the morning hours, with scattered CU setting up by the end of the forecast period. Scattered showers and thunderstorms will also be on tap for Thursday afternoon at most of the TAF sites. Winds are generally light and variable this afternoon, and are expected to remain so through the rest of the forecast period as well. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BATZ LONG TERM...AR AVIATION...JMW
Hazardous weather outlook, Aug 25, 3:30 AM EDT, 14 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 330 AM EDT Wed Aug 25 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 330 AM EDT Wed Aug 25 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms are possible north of the Mountain Parkway this afternoon. Isolated storms are also possible near the Virginia border. In addition, continued warm and humid conditions will result in peak heat indices of around 100 degrees this afternoon for most locations. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible at times from Thursday through Tuesday, mainly during the afternoon and evening hours. In addition, continued warm and humid conditions from Thursday through Sunday will result in peak heat indices of 95 to 100 degrees during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GEOGERIAN/AR
In the hours before
Special weather statement, Aug 25, 4:01 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service JACKSON KY
401 PM EDT Wed Aug 25 2021
KYZ106-252015-
Morgan KY-
401 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of west central Morgan
County through 415 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm over
Grassy Creek, or near West Liberty, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Greear around 405 PM EDT.
Rexville around 415 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3786 8327 3781 8341 3782 8341 3789 8343
3792 8334
TIME...MOT...LOC 2000Z 330DEG 7KT 3786 8336
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HALSpecial weather statement, Aug 25, 5:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
549 PM EDT Wed Aug 25 2021
KYZ120-252215-
Pike KY-
549 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of central Pike County
through 615 PM EDT...
At 548 PM EDT, Doppler radar was tracking a strong thunderstorm over
Garden Village, or near Pikeville, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Fishtrap Lake and Marrowbone around 600 PM EDT.
Phyllis around 605 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3744 8252 3750 8247 3745 8230 3732 8242
TIME...MOT...LOC 2148Z 304DEG 17KT 3743 8245
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HASThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:01 PM EDT | Special Weather Statement | JKL | Morgan | 14 min |
| Aug 25, 6:30 PM EDT | Special Weather Statement | JKL | Pike | 15 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.